Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 11, NWS Shreveport, LA

February 23, 20164 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 23, 2016, 5:13 PM CST for 4 parishes in Louisiana. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 23, 2016, 5:13 PM CST (23:13 UTC)
Expired
Feb 23, 2016, 6:15 PM CST
In force
62 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 82 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 23, 5:15 PM CSTHAIL 0.887 Nw Campti, LAPHOTO OF HAIL FROM KALB-TV FACEBOOK PAGE IN THE FAIRVIEW ALPHA COMMUNITY.
Feb 23, 5:23 PM CSTHAIL 1Natchitoches, LAHAIL LASTED SEVEN MINUTES AND PARTIALLY COVERED THE GROUND.
Feb 23, 5:24 PM CSTHAIL 0.88Natchitoches, LANICKEL SIZE HAIL NATCHITOCHES PARISH SHERIFF OFFICE
Feb 23, 5:25 PM CSTHAIL 1.25Natchitoches, LA
Feb 23, 6:05 PM CSTHAIL 0.88Atlanta, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WUUS54 KSHV 232313
SVRSHV
LAC043-069-081-127-240015-
/O.NEW.KSHV.SV.W.0011.160223T2313Z-160224T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 PM CST TUE FEB 23 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
  NORTHWESTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 615 PM CST

* AT 512 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMPTI...OR 11
  MILES NORTH OF NATCHITOCHES...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...PUBLIC. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NATCHITOCHES...WINNFIELD...CAMPTI...CLARENCE...GOLDONNA...DODSON...
  CALVIN...ATLANTA...POWHATAN...GRAND ECORE...CLEAR LAKE...CRESTON...BLACK
  LAKE...CHESTNUT AND ST. MAURICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3170 9321 3197 9328 3214 9296 3214 9257
      3171 9271
TIME...MOT...LOC 2312Z 253DEG 38KT 3191 9317 

HAIL...1.00IN
WIND...60MPH
 
$$

24
2 follow-up statements
899 
WWUS54 KSHV 232335
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
535 PM CST TUE FEB 23 2016

LAC081-232344-
/O.CAN.KSHV.SV.W.0011.000000T0000Z-160224T0015Z/
RED RIVER LA-
535 PM CST TUE FEB 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RED RIVER PARISH
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA AND THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3170 9319 3195 9303 3214 9296 3214 9257
      3171 9271
TIME...MOT...LOC 2334Z 253DEG 38KT 3198 9291 

$$

LAC043-069-127-240015-
/O.CON.KSHV.SV.W.0011.000000T0000Z-160224T0015Z/
NATCHITOCHES LA-WINN LA-GRANT LA-
535 PM CST TUE FEB 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR NORTHEASTERN NATCHITOCHES...WESTERN WINN AND NORTHWESTERN GRANT
PARISHES...

AT 534 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF CAMPTI...OR 16 MILES WEST OF WINNFIELD...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...WINNFIELD...CLARENCE...GOLDONNA...DODSON...CALVIN...ATLANTA...
GRAND ECORE...ST. MAURICE AND CLEAR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3170 9319 3195 9303 3214 9296 3214 9257
      3171 9271
TIME...MOT...LOC 2334Z 253DEG 38KT 3198 9291 

HAIL...1.00IN
WIND...60MPH
 
$$

24
253 
WWUS54 KSHV 232351
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
551 PM CST TUE FEB 23 2016

LAC069-240000-
/O.CAN.KSHV.SV.W.0011.000000T0000Z-160224T0015Z/
NATCHITOCHES LA-
551 PM CST TUE FEB 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NATCHITOCHES
PARISH IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA AND THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3171 9271 3171 9297 3177 9297 3180 9295
      3183 9295 3183 9294 3185 9295 3186 9290
      3192 9289 3194 9287 3198 9288 3199 9290
      3203 9289 3207 9291 3209 9291 3214 9294
      3214 9257
TIME...MOT...LOC 2350Z 253DEG 38KT 3203 9271 

$$

LAC043-127-240015-
/O.CON.KSHV.SV.W.0011.000000T0000Z-160224T0015Z/
WINN LA-GRANT LA-
551 PM CST TUE FEB 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR WESTERN WINN AND NORTHWESTERN GRANT PARISHES...

AT 550 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF
WINNFIELD...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINNFIELD...GOLDONNA...DODSON...CALVIN...ATLANTA AND ST. MAURICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3171 9271 3171 9297 3177 9297 3180 9295
      3183 9295 3183 9294 3185 9295 3186 9290
      3192 9289 3194 9287 3198 9288 3199 9290
      3203 9289 3207 9291 3209 9291 3214 9294
      3214 9257
TIME...MOT...LOC 2350Z 253DEG 38KT 3203 9271 

HAIL...1.00IN
WIND...60MPH
 
$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 2:51 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Feb 23, 2:51 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CST TUE FEB 23 2016

.DISCUSSION...
DEEP UPPER LOW MAKING A QUICKER PASSAGE ACROSS EAST TX...AND WILL
MOVE INTO NW LA AND SOUTHERN AR THIS EVENING. SVR STORMS REMAINING
WELL SOUTH OF THE AREA NEAR THE COASTLINE....WITH PRACTICALLY NO
THUNDER ACROSS CWA. WELL DEFINED RADAR SIGNATURE SHOWING INITIAL
DRY SLOTTING WITH MASSIVE WRAPAROUND PLUNGING SWD ALONG AND WEST
OF I-35. KEEPING CHANCE POPS OVER EAST TX WITH THIS WRAPAROUND
MSTR...WHICH WILL EVENTUALLY REPLACE RAIN CURRENTLY MOVG ACROSS SW
AR. STG COLD FRONT WRAPPING AROUND LOW AND WAS MOVG SOUTH OF I-20
IN NE TX...BUT WILL TAKE AWHILE TO MOVE INTO SW AR/NW LA. N-NW
WINDS GUSTING TO 40 KTS POISED TO ENTER NE TX...AND POSSIBLY STG
ENOUGH TO VERIFY WIND ADV GOING INTO EFFECT BEGINNING AT 4 PM.
WILL LEAVE IN ISOLD THUNDER FOR SE CORNER OF CWA...BUT FOR MOST
PART...PRECIP WILL ONLY FURTHER BECOME MORE STRATIFORM IN
NATURE...WITH ONLY MODEST RAINFALL TOTALS OCCURRING. HAVE APPENDED
A LWA AFTER EXPIRATION OF WIND ADVISORY AT 6 AM WED MORNING WITH
DAYTIME CLEARING AND MIXING COUNTERACTING WEAKENING PRESSURE
GRADIENTS. WINDS SHOULD BEGIN TO DECOUPLE LATE WED AFTN AS THESE
GRADIENTS CONTINUE TO WEAKEN. THESE STG WINDS WEDNESDAY WILL ONLY
ALLOW FOR ABOUT 10 DEGREE OR SO DUIRNAL RANGE...DESPITE CLOUDS
BEGINNING TO CLEAR OUT BY MIDDAY OR EARLIER.

COOL AND DRY AIRMASS TO REMAIN WEDNESDAY THROUGH EARLY WKND WITH
DEWPOINTS REMAINING MOSTLY IN THE LOWER 30S TO UPPER 20S DURING
THE INTERIM. MODERATING TEMPS OVER THE WKND WILL PRECEDE NEXT COLD
FRONT BRINGING NEXT CHANCE OF RAIN BEGINNING SUNDAY NIGHT./VII/.

&&

.PREV DISCUSSION... /ISSUED 133 PM CST TUE FEB 23 2016/

AVIATION...
FOR THE 23/18Z TERMINALS...IFR FLIGHT CATEGORIES WILL PREVAIL
THROUGH THE AFTERNOON FOR MOST OF THE FOUR STATE REGION...WITH
A MIX OF MVFR ACROSS PARTS OF DEEP EAST AND PARTS OF EAST TEXAS
WITH SOME OF THE DRIER AIR FILTERING IN FROM THE SOUTHWEST.
THE IFR/MVFR CATEGORIES WILL CONTINUE THROUGH 24/06-24/09Z BEFORE
GRADUALLY INCREASING TO MVFR/VFR IN THE 24/10Z-24/17Z TIME
PERIOD WEDNESDAY. SURFACE WINDS WILL BE SOUTHERLY 5-10 KNOTS OVER
PARTS OF DEEP EAST TEXAS AND PARTS OF NORTHWEST AND NORTH CENTRAL
LOUISIANA AROUND THE FRONT SIDE OF SURFACE LOW PRESSURE OVER
TOLEDO BEND COUNTRY AND NORTHEAST AROUND THE NORTHERN HALF OF THE
LOW PRESSURE AREA AND NORTHWEST TO WEST AROUND THE BACK SIDE OF
THE SYSTEM. THE PRESSURE GRADIENT WILL BE TIGHTENING UP OVER EAST
AND NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS
RESULTING IN WINDS OF 10-17 KNOTS WITH HIGHER GUSTS THIS AFTERNOON
AND BECOMING NORTHWEST 12 TO 23 KNOTS WITH GUSTS OF 30 TO 35 KNOTS
DURING THE AFTERNOON AND EARLY EVENING...AND THROUGH 24/15-24/18Z
WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  42  55  37  61 /  70  20   0   0
MLU  43  53  36  61 /  70  30   0   0
DEQ  37  53  31  57 / 100  30   0   0
TXK  40  53  35  57 / 100  20   0   0
ELD  41  53  35  59 / 100  30   0   0
TYR  40  56  37  61 /  50  10   0   0
GGG  40  56  37  60 /  70  10   0   0
LFK  44  61  38  66 /  50  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST WEDNESDAY FOR ARZ050-
     051-059>061-070>073.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ARZ050-051-059>061-
     070>073.

LA...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST WEDNESDAY FOR
     LAZ001>006-010>014-017>022.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR LAZ001>006-010>014-
     017>022.

OK...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST WEDNESDAY FOR OKZ077.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR OKZ077.

TX...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST WEDNESDAY FOR TXZ096-
     097-108>112-124>126-136>138-149>153-165>167.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Feb 23, 12:05 PM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CST TUE FEB 23 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-241815-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE-
1205 PM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

INTERMITTENT RAIN WILL CONTINUE THIS AFTERNOON AND OVERNIGHT.
STRONG GUSTY WINDS WILL ALSO OCCUR LATE THIS AFTERNOON AND TONIGHT
WITH A THE PASSAGE OF A STRONG COLD FRONT. ALTHOUGH AN ISOLATED
EMBEDDED THUNDERSTORM IS POSSIBLE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
STRONG GUSTY WINDS CAN BE EXPECTED FOR MUCH OF THE DAY WEDNESDAY.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

LAZ013-014-017>022-241815-
JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1205 PM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
TONIGHT. STRONG GUSTY WINDS WILL ALSO OCCUR THIS EVENING AND
OVERNIGHT WITH A THE PASSAGE OF A STRONG COLD FRONT. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

STRONG GUSTY WINDS CAN BE EXPECTED FOR MUCH OF THE DAY WEDNESDAY.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

VII

In the hours before

Special weather statement, Feb 23, 3:56 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CST TUE FEB 23 2016

LAZ010-011-017-TXZ153-232300-
RED RIVER LA-DE SOTO LA-SABINE LA-SHELBY TX-
356 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE SOTO...CENTRAL RED
RIVER...NORTHWESTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA AND
NORTHEASTERN SHELBY COUNTIES UNTIL 500 PM CST...

AT 355 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF SHELBYVILLE...OR 13 MILES EAST OF CENTER...MOVING
NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COUSHATTA AROUND 445 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CRICHTON...ARMISTEAD...
HUXLEY...PELICAN...HANNA...JORDANS STORE...GRAND BAYOU...LAKE END...
EDGEFIELD AND EVELYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3188 9410 3216 9339 3192 9325 3189 9333
      3190 9335 3192 9336 3193 9336 3193 9338
      3192 9338 3192 9342 3193 9342 3191 9344
      3186 9344 3167 9399
TIME...MOT...LOC 2155Z 245DEG 40KT 3180 9394

21
Special weather statement, Feb 23, 4:24 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 PM CST TUE FEB 23 2016

LAZ010-017-232300-
DE SOTO LA-SABINE LA-
424 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO AND
NORTHWESTERN SABINE PARISHES UNTIL 500 PM CST...

AT 424 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CONVERSE...OR 17 MILES SOUTH OF MANSFIELD...MOVING NORTHEAST AT 40
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONVERSE...OAK GROVE...PLEASANT HILL...NOBLE...PELICAN AND BELMONT.

LAT...LON 3166 9378 3170 9380 3171 9380 3176 9383
      3177 9382 3178 9384 3180 9384 3180 9386
      3183 9387 3202 9347 3166 9345
TIME...MOT...LOC 2224Z 246DEG 33KT 3178 9374

24
Special weather statement, Feb 23, 4:46 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 PM CST TUE FEB 23 2016

LAZ010-017-TXZ153-232330-
DE SOTO LA-SABINE LA-SHELBY TX-
446 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO...
NORTHWESTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA AND
NORTHEASTERN SHELBY COUNTIES UNTIL 530 PM CST...

AT 445 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF SHELBYVILLE...OR 10 MILES EAST OF CENTER...MOVING
EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CONVERSE...HUXLEY...SOUTH MANSFIELD AND STANLEY.

LAT...LON 3172 9406 3189 9411 3202 9371 3176 9367
TIME...MOT...LOC 2245Z 255DEG 32KT 3183 9400

24
Special weather statement, Feb 23, 4:58 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CST TUE FEB 23 2016

LAZ011-018-232330-
RED RIVER LA-NATCHITOCHES LA-
458 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATCHITOCHES AND
SOUTHEASTERN RED RIVER PARISHES UNTIL 530 PM CST...

AT 458 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF COUSHATTA...OR 15 MILES NORTHWEST OF NATCHITOCHES...
MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...CAMPTI...ALLEN...CLARENCE...ROBELINE...POWHATAN...GRAND
ECORE...MARTHAVILLE...CLEAR LAKE...CRESTON...AJAX...BLACK LAKE...CHESTNUT...
HAGEWOOD AND LAKE END.

LAT...LON 3171 9334 3171 9341 3191 9344 3193 9342
      3192 9340 3192 9338 3193 9338 3193 9335
      3194 9337 3196 9337 3214 9295 3169 9298
      3168 9334
TIME...MOT...LOC 2258Z 249DEG 41KT 3187 9332

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 9:55 PM CSTWind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more29 hr
Feb 23, 3:56 PM CSTSpecial Weather StatementSHVDe Soto64 min
Feb 23, 4:24 PM CSTSpecial Weather StatementSHVDe Soto36 min
Feb 23, 4:27 PM CSTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more24 hr
Feb 23, 4:46 PM CSTSpecial Weather StatementSHVDe Soto44 min
Feb 23, 4:58 PM CSTSpecial Weather StatementSHVNatchitoches32 min
Feb 23, 5:59 PM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Winn61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.